News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Antidepressants

Question: Cipralex withdrawal side effects


 groovykgal1 - Fri Dec 15, 2006 5:28 pm

Hi there

I stopped taking Cipralex almost 4 weeks ago but I'm still getting unpleasant side effects like electric shock sensations, leg muscle weakness and cramps and urine retention. I wondered if it was normal to still get withdrawal symptoms a month after stopping it? I experienced most of these side effects when I first started the medication.

Thanks for your time

Kelly
 Dr. Safaa Mahmoud - Fri Dec 15, 2006 7:06 pm

User avatar Hello,

Most withdrawal reactions starts immediately after stopping the drug and last 7–14 days, but occasionally the symptoms may last for several weeks.

This drug has long half life thus it may require long time till the withdrawal symptoms disappear.

General recommendations for patients during withdrawal are:
- Never go off medication without close medical supervision.

- By slow dose reduction , the brain can gradually adjust to the change in chemical balance . Some experts say, that it may need up to a year for a smooth withdrawal.

- Psychotherapy during withdrawal for withdrawal symptoms is very helpful and is superior to medication in the long run.

- Any external factors that may lead to depression or a panic attack should be avoided.

-Exercise help in, reducing stress, anxiety and insomnia, increasing sex drive and elevating self-esteem.

-Healthy diet, vitamin supplements e.g. Vit B6.

- friends and family are very important part of therapy.
I hope this information will help.

Keep us updated.
Best regards.
 HELP1111 - Tue Apr 14, 2009 3:35 am

Has anyone experienced burning sensations in legs or arms as side effect or withdrawal symptoms connected to cipralex or xanax?

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here